Workshop on Open Source Software with TT Perspective

Europe/Zurich
503-1-001 - Council Chamber (CERN)

503-1-001 - Council Chamber

CERN

503-1-001
162
Show room on map
Jean-Marie Le Goff (CERN)
Description
Software constitutes an important share of PP developments. Open Source Software (OSS) licences are generally the preferred conditions for users and developers to access the PP community’s codes because these licences offer a suitable environment for the development of large and complex software with appropriate reliability and robustness. However, in terms of commercial exploitation, the OSS scheme suffers from several critical aspects. In order to analyse the situation, the TT Network organises a workshop at CERN on October 21 addressing issues related to the use of open source software for academic and commercial purposes on the basis of practical cases presented by the Nodes. Industry representatives are invited to present their experience in using OSS, engineers from important software institutions to present their experience in TT with OSS and legal experts to address the different OSS licences as well as the mechanisms for doing business with this software. Conclusions and key lessons learned will be the subject of a report to be circulated to the KTT Offices of the PP community.
Participants
  • Andreas Brunotte
  • Bernard Denis
  • Cristina Merino Fernández
  • Dai Davies
  • Dorothee Rück
  • Erik van der Bij
  • Florida Estrella
  • Francois Fluckiger
  • Frederic Hemmer
  • Giovanni Anelli
  • Hartmut Hillemanns
  • Javier Serrano
  • Jean-Marie Le Goff
  • Juan David Gonzalez Cobas
  • Katarina Sigerud
  • Lorenza Paolucci
  • M. Stürmer
  • Maarten Truyens
  • Marc Verderi
  • Marcel Soberman
  • Marina Giampietro-Barczyk
  • Martin Schick
  • Matthias Kuhn
  • Myriam Ayass
  • Nick Williams
  • Paolo Lanteri
  • Rene Brun
  • Salvatore Spinello
  • Sander Van der Waal
  • Silke Bachmann
  • Thierry Lagrange
  • Tim Smith
  • Vegar Lein Ausrod
Webcast
There is a live webcast for this event
    • 08:30 09:00
      Welcome coffee 30m
    • 09:00 09:15
      Welcome address 15m
      Speaker: Frederic Hemmer (CERN)
      Slides
    • 09:15 09:20
      Organization of the workshop 5m
      Speaker: B. Denis
      Slides
    • 09:20 10:25
      OSS Policies - (OSS definition from OSS initiative: http://opensource.org/docs/osd) 1h 5m
      • OSS: WIPO's perspective and activities 15m
        Speaker: Paolo Lanteri (WIPO)
        Slides
      • Intellectual Property Rights in Software Development : best practices 20m
        Speaker: Salvatore Spinello (INRIA)
        Slides
      • Experience with OSS in the CERN-IT Department (Introduction by F. Fluckiger/CERN) 30m
        Speaker: Tim Smith (CERN)
        Slides
    • 10:25 11:50
      OSS in academia; Experience, needs and expectations 1h 25m
      • OSS for collaborative inter-organisation developments 15m
        Speaker: Katarina Sigerud (CERN)
        Slides
      • Open Source Software: a GÉANT perspective 15m
        Speaker: D. Davies (DANTE)
        Slides
      • GEANT4 15m
        Speaker: M. Verderi (IN2P3)
        Slides
      • ROOT: A framework for data processing 10m
        Speaker: Dr. Rene Brun (CERN)
        Slides
      • OSS RoI for a better sustainability of HEP software 15m
        Speaker: Dr. Marcel Soberman (IN2P3)
        Slides
      • GSI-Developments & applications in OSS 15m
        Speaker: Dorothee Rück (GSI)
        Slides
    • 11:50 12:50
      Industry experience in using OSS 1h
      • OSS, Experience from Industry 20m
        Speaker: N. Williams (Morgan Stanley)
      • The dissemination of OSS from a Technology Transfer perspective 20m
        Speaker: Vegar Lein Ausrod (CERN - Norges Teknisk-Naturvitens. Univ. (NTNU))
        Slides
      • Open Source Community Building by Firms and Institutions 20m
        Speaker: Dr. M. Stürmer (Ernst & Young)
        Slides
    • 12:50 13:50
      Lunch break 1h
    • 13:50 14:50
      General presentation on OSS Licences 1h
      • The GPL, LGPL, MPL and BSD - Highlights and legal pitfalls 30m
        Speaker: M. Schick (Blumbach & Zinngrebe)
        Slides
    • 14:50 15:50
      Doing business with OSS (Dual licensing, service contracts, other routes) 1h
      • Dual licensing 20m
        Speaker: M. Schick (Blumbach & Zinngrebe)
        Slides
      • Core licensing 20m
        Speaker: M. Truyens (DLA Piper)
        Slides
      • Case studies on making money with open source 20m
        Speaker: S. Van der Waal (OSS Watch : www.oss-watch.ac.uk)
        Slides
    • 15:50 16:20
      Coffee break 30m
    • 16:20 17:50
      Findings and synthesis 1h 30m
      Discussions, key lessons learned, feedback, material for report Convener : B. Denis